question-icon

What Causes Delay In Menstrual Bleeding After Taking Unwanted 72?

default
Posted on Tue, 18 Oct 2016
Question: I had sex on 31 august using condom and then I took unwanted-72 after 24 hours and period date is on 25 sept bt yt I don't have periods then I did 2 times pregnancy test using prega news bt both the time it is negative.why my periods are late
doctor
Answered by Dr. Sameer Kumar (25 minutes later)
Brief Answer:
possible side effect of unwanted 72 itself.

Detailed Answer:
Hello,
thanks for the query to HCM,
After taking UNWANTED 72 within 24 hrs of protected intercourse, which was actually not required , you should have got a withdrawal bleeding in next 5-7 days and if you did then the day 1 of that withdrawal bleed shall become day 1 of your fresh cycle and accordingly your next menses shall be scheduled after a month.
But if there was no bleeding after the pill intake then you should get a serum beta hcg test done to rule out pregnancy conclusively as urine pregnancy test is not conclusive until 8 days post missed periods. If the beta hcg test is negative then this is a side effect of unwanted 72 , which is common on first time use causing delayed menses.
Regards
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Sameer Kumar (2 hours later)
after taking unwanted 72 on 1 aug..I started bleeding on 7 aug. so now I should calculate my next cycle according to 7 aug
doctor
Answered by Dr. Sameer Kumar (1 hour later)
Brief Answer:
answered

Detailed Answer:
As you had your bleeding on 7th august , this ensures that you are not pregnant.Moreover the sex was protected, so there is no chance of pregnancy at all.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sameer Kumar (1 hour later)
tnku doctor
doctor
Answered by Dr. Sameer Kumar (2 minutes later)
Brief Answer:
most welcome.

Detailed Answer:
you are most welcome.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sameer Kumar

OB and GYN Specialist

Practicing since :2002

Answered : 1781 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Delay In Menstrual Bleeding After Taking Unwanted 72?

Brief Answer: possible side effect of unwanted 72 itself. Detailed Answer: Hello, thanks for the query to HCM, After taking UNWANTED 72 within 24 hrs of protected intercourse, which was actually not required , you should have got a withdrawal bleeding in next 5-7 days and if you did then the day 1 of that withdrawal bleed shall become day 1 of your fresh cycle and accordingly your next menses shall be scheduled after a month. But if there was no bleeding after the pill intake then you should get a serum beta hcg test done to rule out pregnancy conclusively as urine pregnancy test is not conclusive until 8 days post missed periods. If the beta hcg test is negative then this is a side effect of unwanted 72 , which is common on first time use causing delayed menses. Regards